Question I was put on Nortryptoline for headaches - only 40 mg. after 2 mos I started to develop slight tremors - mostly left side then started throughout body along with some other "parkinson's" like symtoms. The medicine did not help headaches at all either so my Doctor weened me off. The tremors have not stopped (2 wks). I now realize the this medicine is on a list of drugs that can produce parkinsons like symptoms. I have read that these symptoms usually resolve (60% of patients) but can take two months - but some others it can take two yrs and others it does not at all (they are thought that the would have had Parkinsons anyway and the drug just accelerated it). My question is 1) what is your experience / knowledge on drugs that induce these symptoms - how long did it take to resolve 2) is there anything the patient can do to help the brain recover (non-drup related)? Thank you for your time!
Answer Hi Karen,
There are several drugs with the potential sid effect of causing Parkinson symptoms. The devlopment of this side effect is not predictable and how long it would last is also not predictable. It is very individual. Most patients do recover but again, the time frame is not predictable.
Thank you for using Allexperts.
Eric Brandt, B.Sc. Pharm
I am a practicing pharmacist.On my drug information website, I have answered hundreds of questions to date. The articles posted on my site include Parkinson`s disease. depression, menopause, diabetes, sleep and aging, congestive heart failure, calcium channel blockers, thyroid hormone replacement therapy, ADHD, multiple sclerosis an more.
I have experience in retail as well as hospital pharmacy pracice. Currently working in a hospital pharmacy. I am experienced in drug information. Over the last 6 years I have developed a successful web site for drug information.
The addressfor my drug information website is http://www.druginformation.bc.caThere you can read articles on varios areas of health interest. You can also leave me questions which I will personally answer. I also have a free health information newsletter called The Caplet. To subscribe send e-mail to